MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA¿ 3 ML RETRACTING SAFETY SYRINGE WITH 23 G X 1 IN.; ANTISTICK SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA¿ 3 ML RETRACTING SAFETY SYRINGE WITH 23 G X 1 IN.; ANTISTICK SYRINGE
Model Number 305271
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use with bd integra¿ 3 ml retracting safety syringe with 23 g x 1 in.The needle broke off and remained in patient.Patient went to er to have it removed.The following information was provided by the initial reporter: pharmacist called in as customer was using integra syringe for testosterone during injection in gluteal the needle broke off and remained in patient.Patient is on their way to er to have it removed.Lot# 0325703.
 
Additional Manufacturer Narrative
Investigation summary: no samples or photos received by our quality team for evaluation.Please note that this product has a retractable needle design.The metal cannula of the needle retracts into the inner plunger rod for safety when adequate pressure is applied to the inner plunger rod.Since the condition is related to customer awareness a potential root cause could not be established and corrective actions are not necessary.The reported condition is related to a customer awareness issue, therefore a device history review is not required.
 
Event or Problem Description

Brand Name
BD INTEGRA¿ 3 ML RETRACTING SAFETY SYRINGE WITH 23 G X 1 IN.
Common Device Name
ANTISTICK SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16492963
Report Number1213809-2023-00154
Device Sequence Number6536745
Product Code MEG
UDI-Device Identifier30382903052715
UDI-Public(01)30382903052715
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Distributor
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2025
Device Model Number305271
Device Catalogue Number305271
Device Lot Number0325703
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2023
Supplement Date Received by Manufacturer03/10/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date03/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown